Universidad Complutense de Madrid
E-Prints Complutense

Plane structures in thermal runaway

Impacto

Downloads

Downloads per month over past year

Herrero, Miguel A. and Velázquez, J.J. L. (1993) Plane structures in thermal runaway. Israel Journal of Mathematics, 81 (3). pp. 321-341. ISSN 0021-2172

[img] PDF
Restringido a Repository staff only

732kB

Official URL: http://www.springerlink.com/content/g078m201p243232v/


URLURL Type
http://www.springerlink.comPublisher


Abstract

We consider the problem (1) u(t) = u(xx) + e(u) when x is-an-element-of R, t > 0, (2) u (x, 0) = u0(x) when x is-an-element-of R, where u0(x) is continuous, nonnegative and bounded. Equation (1) appears as a limit case in the analysis of combustion of a one-dimensional solid fuel. It is known that solutions of (1), (2) blow-up in a finite time T, a phenomenon often referred to as thermal runaway. In this paper we prove the existence of blow-up profiles which are flatter than those previously observed. We also derive the asymptotic profile of u(x, T) near its blow-up points, which are shown to be isolated.


Item Type:Article
Uncontrolled Keywords:Semilinear heat-equations; point blow-up
Subjects:Sciences > Mathematics > Differential equations
ID Code:17326
Deposited On:05 Dec 2012 09:30
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page